Generic Name: acetaminophen and caffeine (a SEET a MIN oh fen and KAF een)Brand Names: Excedrin Quick Tab Peppermint, Excedrin Quick Tab Spearmint, Excedrin Tension Headache, Excedrin Tension Headache Caplet, Excedrin Tension Headache Express Gels, Excedrin Tension Headache Geltab, Valorin Extra
Acetaminophen is a pain reliever and a fever reducer.
Caffeine is used in this product to increase the pain relieving effects of acetaminophen.
The combination of acetaminophen and caffeine is used to treat pain from conditions such as headache, muscle aches, menstrual cramps, arthritis, backache, toothaches, colds and fevers.
Acetaminophen and caffeine may also be used for other purposes not listed in this medication guide.What is the most important information I should know about Valorin Extra (acetaminophen and caffeine)?Do not take this medication without your doctor's advice if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take acetaminophen. Adults should not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. Taking more can damage your liver. Ask a doctor before taking acetaminophen if you drink more than 3 alcoholic beverages per day, and never take more than 2 grams (2000 mg) of acetaminophen per day. Ask a doctor or pharmacist before using diet pills, stimulants, or any cold, allergy, pain, migraine, or sleep medicine. Acetaminophen (sometimes abbreviated as "APAP") and caffeine are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains acetaminophen, APAP, or caffeine. Avoid drinking alcohol. It may increase your risk of liver damage.What should I discuss with my healthcare provider before taking Valorin Extra (acetaminophen and caffeine)?Do not take this medication if you are allergic to acetaminophen (Tylenol) or caffeine. Do not take this medication without your doctor's advice if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take acetaminophen. If you have kidney or liver disease, you may need an acetaminophen and caffeine dose adjustment or special tests. FDA pregnancy category B. is not expected to be harmful to an unborn baby. However, do not take this medication without your doctor's advice if you are pregnant or plan to become pregnant during treatment. Acetaminophen and caffeine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.
Use this medication exactly as directed on the label, or as prescribed by your doctor.Do not use more of this medication than is recommended. Adults should not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. Taking more can damage your liver. Ask a doctor before taking acetaminophen if you drink more than 3 alcoholic beverages per day, and never take more than 2 grams (2000 mg) of acetaminophen per day.
The orally disintegrating tablet (Excedrin QuickTabs) should be placed directly on the tongue. Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing. Swallow several times as the tablet dissolves. If desired, you may drink liquid to help swallow the dissolved tablet.
Call your doctor if your symptoms do not improve, especially if you still have a fever after 3 days of using this medication, or pain after 10 days of use. Stop taking acetaminophen and caffeine and call your doctor at any time if your symptoms get worse.
Acetaminophen may cause false urine glucose test results. Talk to your doctor if you have diabetes and you notice changes in glucose test results while taking acetaminophen and caffeine.Store at room temperature away from heat and moisture.
Since acetaminophen and caffeine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, wait until then to take the medicine and skip the missed dose. Do not take extra medicine to make up the missed dose.
Overdose symptoms may include loss of appetite, confusion, nausea, vomiting, diarrhea, sweating, fast or uneven heart rate, seizure (convulsions), pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
low fever with nausea, stomach pain, and loss of appetite;
dark urine, clay-colored stools; or
jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
sleep problems (insomnia); or
feeling nervous, irritable, or jittery.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
There may be other drugs that can interact with acetaminophen and caffeine. Tell your doctor about all medications you use. This includes prescription, over the counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.